Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 76, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 23, 2006, 6:07 PM MST for Yuma County, Arizona. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2006, 6:07 PM MST (01:07 UTC)
- Expired
- Aug 23, 2006, 7:00 PM MST
- In force
- 53 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Yuma County, AZ
The radar
The Yuma radar (KYUX), 77 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 2:35 PM MST, 3 hours 32 minutes earlier.
Area forecast discussion, Aug 23, 2:35 PM MST, 3 hours 32 minutes before
AZZ020>028-CAZ030>033-240600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 235 PM MST WED AUG 23 2006 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... PLENTY OF MOISTURE REMAINS OVER SOUTHEAST CALIFORNIA...SOUTHWEST AND SOUTH-CENTRAL ARIZONA TODAY AND THURSDAY FOR A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. BY FRIDAY...DRIER AIR FROM THE WEST WILL SPREAD EASTWARD...ELIMINATING THE CHANCE FOR THUNDERSTORMS OVER SOUTHEAST CALIFORNIA...AND CONFINING THE CHANCE OVER SOUTH-CENTRAL ARIZONA TO THE HIGHER TERRAIN. THE MONSOON MOISTURE BOUNDARY IS EXPECTED TO STAY OVER EXTREME EASTERN ARIZONA AND NEW MEXICO NEXT WEEK. && .SHORT TERM... TONIGHT THROUGH SATURDAY... THOUGHTS AT 1 PM... STORMS GOT STARTED RATHER EARLY TODAY...AS EXPECTED GIVEN A CONVECTIVE TEMP OF 98 DEG AND A 12Z KPSR PWATER JUST UNDER 2 INCHES. NOT MUCH HAS CHANGED FROM THIS MORNINGS THINKING...JUST MORE REAL-TIME DATA TO SUPPORT MY THOUGHTS OF AN ACTIVE AFTERNOON AND EARLY EVENING. THUS FAR...STORMS ARE SPOTTY AND VERY PULSE-LIKE ...WITH LITTLE WINDS ALOFT TO MOVE STORMS. JOSHUA TREE NATIONAL PARK HAS BEEN UNDER A PRETTY DECENT AREA OF THUNDERSTORMS FOR ABOUT THE PAST HOUR...WITH ABOUT 1 TO 1.5 INCHES OF RAINFALL THUS FAR. THIS LEADS TO THE MAIN THREAT OF THE DAY--HEAVY PRECIP WITH POSSIBILITY OF FLASH FLOODING. THAT SAID...THE ATMOSPHERE IS STILL PRIMED FOR WET MICROBURST ACTIVITY...WITH WIND GUSTS GREATER THAN 60MPH AND SMALL HAIL. HAVE INCREASED POPS SLIGHTLY...STILL IN THE CHANCE CATEGORY...THROUGH 06Z. THOUGHTS AT 2 PM... A 19Z KPSR SOUNDING WAS DONE AND NOW IM CONCERNED. THERE SEEMS TO BE A DECENT AMOUNT OF WARMING IN THE MID LEVELS...WHICH HAS TAKEN A PRETTY GOOD BITE OUT OF OUR FORECASTED CAPE FOR THIS AFTERNOON. SAT/RADAR SUPPORTS THIS...WITH SCATTERED SHOWERS AND THUNDERSTORMS POPPING UP...BUT IT APPEARS ONCE THEY REACH A CERTAIN HEIGHT...THEY GET SHEARED OFF AND FALL APART. THIS LIKELY DUE TO THE DEFORMATION ZONE ALOFT (WHICH WAS THOUGHT EARLIER TODAY TO AID IN TALL STORM DEVELOPMENT) BUT NOW THERE SEEMS TO BE A BIT OF WARM ADVECTION IN THE MID LEVELS...CAPPING OFF THE STORMS. HMMMM...NOT SURE WHAT TO DO WITH THIS. GUT FEELING IS THAT STORMS WILL CONTINUE TO POP THROUGH THE AFTERNOON AND EARLY EVENING...THEN QUICKLY DIE OFF AFTER SUNSET WHEN THEY LOSE THEIR THERMODYNAMICS AND TERRAIN DRIVEN AFFECTS. THAT SAID...STILL FEEL SCATTERED SHOWERS AND THUNDERSTORMS ARE WARRANTED THROUGH THE DAYLIGHT HOURS...BUT WOULD EXPECT THINGS TO QUIET DOWN AFTER SUNSET. BEYOND TODAY...MODELS IN AGREEMENT THAT DRYING WILL BEGIN TO TAKE PLACE OUT WEST THU...SPREADING EASTWARD FRI AND OVER THE WEEKEND. HOWEVER...THERE IS A FLY IN THE OINTMENT...AND HER NAME IS ILEANA HURRICANE ILEANA IS CURRENTLY SPINNING SOUTH OF THE BAJA PENINSULA...AROUND 113W 15N. WILL NEED TO KEEP AN EYE ON ILEANA THIS WEEKEND...AS SHE COULD LEAD TO A SURGE UP THE GULF AND INTO SE CA AND SW AZ...PUTTING A HALT TO ANY DRYING THE MODELS HAVE FORECAST. FOR NOW...WILL CONTINUE LOW GRADE CLIMO POPS FOR THE WEEKEND...WITH THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN...ESPECIALLY THE FURTHER EAST YOU GO. && .LONG TERM... SATURDAY NIGHT THROUGH WEDNESDAY... WILL CONTINUE LOW GRADE MONSOON POPS SAT THROUGH THE EXTENDED. HIGHS WILL REMAIN AROUND 105 ACROSS WARMEST DESERT LOCALES WITH LOWS IN THE MID 80S. && .AVIATION... 00Z TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX 22
Hazardous weather outlook, Aug 23, 5:30 AM MST, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 530 AM MST WED AUG 23 2006 AZZ022-023-027-241230- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY- 530 AM MST WED AUG 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. HAZARDS INCLUDE DENSE BLOWING DUST...STRONG GUSTY POSSIBLY DAMAGING WINDS...AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THURSDAY THROUGH SATURDAY...AND EAST AND SOUTHEAST OF THE GREATER PHOENIX AREA BEGINNING SUNDAY. HAZARDS INCLUDE DENSE BLOWING DUST...STRONG GUSTY POSSIBLY DAMAGING WINDS...AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-028-241230- SOUTHERN GILA/TONTO NF FOOTHILLS- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 530 AM MST WED AUG 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA AND SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. HAZARDS INCLUDE STRONG GUSTY POSSIBLY DAMAGING WINDS... AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. HAZARDS INCLUDE STRONG GUSTY POSSIBLY DAMAGING WINDS...AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ021-026-241230- WEST CENTRAL DESERTS-SOUTHWEST DESERTS- 530 AM MST WED AUG 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. HAZARDS INCLUDE DENSE BLOWING DUST...STRONG GUSTY POSSIBLY DAMAGING WINDS...AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THURSDAY AND FRIDAY. HAZARDS INCLUDE DENSE BLOWING DUST...STRONG GUSTY POSSIBLY DAMAGING WINDS...AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ030>033-241230- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 530 AM MST/PDT WED AUG 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...MOSTLY IN JOSHUA TREE NATIONAL PARK...EASTERN RIVERSIDE COUNTY AND THE NORTH PORTION OF THE LOWER COLORADO RIVER VALLEY. HAZARDS INCLUDE DENSE BLOWING DUST...STRONG GUSTY POSSIBLY DAMAGING WINDS...AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ELLIS
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 5:16 PM MST | Severe Thunderstorm Warning | PSR | Yuma | 29 min |
| Aug 24, 9:24 AM MST | Severe Thunderstorm Warning | PSR | Maricopa | 66 min |
| Aug 24, 12:54 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 66 min |
| Aug 24, 4:11 PM MST | Severe Thunderstorm Warning | PSR | La Paz | 34 min |
| Aug 24, 4:39 PM MST | Severe Thunderstorm Warning | PSR | Yuma | 36 min |
| Aug 24, 4:43 PM MST | Severe Thunderstorm Warning | PSR | La Paz | 47 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.